Alert archive / New Mexico / Blizzard Warnings in 2015

Blizzard Warning 1, NWS Albuquerque, NM

November 17, 2015

NWS Albuquerque, NM issued this blizzard warning at Nov 17, 2015, 5:13 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 5:13 AM MST (12:13 UTC)
Expired
Nov 17, 2015, 5:00 PM MST
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WWUS45 KABQ 171213
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 AM MST TUE NOV 17 2015

...BLIZZARD CONDITIONS LIKELY TODAY IN FAR NORTHEAST NEW MEXICO
NEAR THE COLORADO LINE...

NMZ510>515-521-171315-
/O.CAN.KABQ.WS.W.0012.000000T0000Z-151117T1300Z/
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
513 AM MST TUE NOV 17 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER STORM WARNING. 

WIDESPREAD ACCUMULATING SNOW HAS ENDED IN MOST AREAS. SCATTERED
SNOW SHOWERS WILL LINGER THROUGH THE MORNING...WHILE DURING THE
AFTERNOON MOST LINGERING SNOW SHOWERS SHOULD BE CONFINED MORE TO
THE SANGRE DE CRISTOS. SOME SPOTTY ONE TO THREE INCH ACCUMULATIONS
WILL STILL BE POSSIBLE...MAINLY ACROSS THE SANGRE DE CRISTOS.

$$

NMZ528-531-172300-
/O.CAN.KABQ.WW.Y.0031.000000T0000Z-151118T0100Z/
/O.NEW.KABQ.WW.Y.0032.151117T1300Z-151118T0100Z/
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
513 AM MST TUE NOV 17 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT
UNTIL 6 PM MST THIS EVENING.

* SNOW ACCUMULATIONS...A SPOTTY 1 TO 3 INCHES...GREATEST AMOUNTS
  ON THE HIGHER TERRAIN. MOST OF THE ACCUMULATION SHOULD OCCUR
  THROUGH MIDDAY AS TEMPERATURES SHOULD RISE ABOVE FREEZING BY
  LATE MORNING OR EARLY AFTERNOON.

* TIMING...SNOW WILL CONTINUE FOR THE BETTER PART OF THE DAY 
  TODAY.

* WINDS...WEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL
  LOCATIONS.

* LOCAL IMPACTS...REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW 
  WILL MAKE FOR HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING
AND BLOWING SNOW.

&&

$$

NMZ501>508-516>519-522-523-529-171315-
/O.CAN.KABQ.WW.Y.0031.000000T0000Z-151117T1300Z/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-
513 AM MST TUE NOV 17 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ACCUMULATING SNOWFALL HAS ENDED FOR THE MOST PART...HOWEVER SOME
LOCALIZED ONE OR TWO INCH ACCUMULATIONS ARE STILL POSSIBLE TIL MID
MORNING...NEAR AND EAST OF A LINE FROM SANTA FE TO MOUNTAINAIR.

$$

NMZ527-530-172300-
/O.UPG.KABQ.WS.W.0012.000000T0000Z-151118T0100Z/
/O.NEW.KABQ.BZ.W.0001.151117T1213Z-151118T0000Z/
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
513 AM MST TUE NOV 17 2015

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
WINTER STORM WARNING IS NO LONGER IN EFFECT. 

* SNOW ACCUMULATIONS...6 TO 11 INCHES OF ADDITIONAL SNOW
  ACCUMULATION FROM DAWN THROUGH THE DAY NEAR THE COLORADO STATE
  LINE WITH LESSER AMOUNTS FARTHER SOUTH...INCLUDING AROUND 3 TO 6
  INCHES IN CLAYTON.

* TIMING...SNOW WILL CONTINUE TODAY BEFORE DIMINISHING BY OR
  TOWARD EVENING.

* WINDS...NORTHWEST TO NORTH 30 TO 45 MPH WITH GUSTS UP TO 60 MPH
  OR EVEN BRIEFLY HIGHER TUESDAY.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL
  LOCATIONS.

* LOCAL IMPACTS...SNOW...HEAVY AT TIMES...WILL CREATE WHITEOUT
  CONDITIONS AT TIMES MAKING TRAVEL DIFFICULT IF NOT IMPOSSIBLE.
  THIS IS POTENTIALLY A LIFE THREATENING SITUATION. SOME ROAD
  CLOSURES ARE LIKELY. STATE ROADS 72...651 AND 456 WILL LIKELY BE
  MOST IMPACTED AND TO A LITTLE LESSER DEGREE U.S. ROUTE 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A BLIZZARD WARNING MEANS EXTREME WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. DO NOT TRAVEL UNLESS
ABSOLUTELY NECESSARY.

&&

$$

43
2 follow-up statements
846 
WWUS45 KABQ 171249 AAA
WSWABQ

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MST TUE NOV 17 2015

UPDATED TO ADD THE FAR NORTHEAST HIGHLANDS FORECAST ZONE.

...BLIZZARD CONDITIONS LIKELY TODAY IN FAR NORTHEAST NEW MEXICO
ESPECIALLY NEARER THE COLORADO LINE...

NMZ528-180000-
/O.UPG.KABQ.WW.Y.0032.151117T1300Z-151118T0100Z/
/O.EXA.KABQ.BZ.W.0001.000000T0000Z-151118T0000Z/
FAR NORTHEAST HIGHLANDS-
549 AM MST TUE NOV 17 2015

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...ESPECIALLY AREAS NORTH OF MAXWELL.

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* SNOW ACCUMULATIONS...5 TO 9 INCHES OF ADDITIONAL SNOW
  ACCUMULATION FROM DAWN THROUGH THE DAY NEAR THE COLORADO STATE
  LINE AND THE RATON AREA WITH LESSER AMOUNTS FARTHER SOUTH.

* TIMING...SNOW WILL CONTINUE TODAY BEFORE DIMINISHING LATER THIS
  AFTERNOON.

* WINDS...NORTHWEST TO NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH
  OR EVEN BRIEFLY HIGHER.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW...HEAVY AT TIMES...WILL CREATE WHITEOUT
  CONDITIONS AT TIMES MAKING TRAVEL DIFFICULT IF NOT IMPOSSIBLE.
  THIS IS POTENTIALLY A LIFE THREATENING SITUATION. SOME ROAD
  CLOSURES ARE LIKELY. INTERSTATE 25 NORTH OF MAXWELL...U.S.ROUTE
  64 AND STATE ROUTE 555 WILL LIKELY BE MOST IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A BLIZZARD WARNING MEANS EXTREME WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. DO NOT TRAVEL UNLESS
ABSOLUTELY NECESSARY.

&&

$$

NMZ527-530-180000-
/O.CON.KABQ.BZ.W.0001.000000T0000Z-151118T0000Z/
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
549 AM MST TUE NOV 17 2015

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SNOW ACCUMULATIONS...6 TO 11 INCHES OF ADDITIONAL SNOW 
  ACCUMULATION FROM DAWN THROUGH THE DAY NEAR THE COLORADO STATE 
  LINE WITH LESSER AMOUNTS FARTHER SOUTH...INCLUDING AROUND 3 TO 
  6 INCHES IN CLAYTON. 

* TIMING...SNOW WILL CONTINUE TODAY BEFORE DIMINISHING BY OR 
  TOWARD EVENING. 

* WINDS...NORTHWEST TO NORTH 30 TO 45 MPH WITH GUSTS UP TO 60 MPH
  OR EVEN BRIEFLY HIGHER. 

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW...HEAVY AT TIMES...WILL CREATE WHITEOUT
  CONDITIONS AT TIMES MAKING TRAVEL DIFFICULT IF NOT IMPOSSIBLE.
  THIS IS POTENTIALLY A LIFE THREATENING SITUATION. SOME ROAD
  CLOSURES ARE LIKELY. INTERSTATE 25...STATE ROADS 72...651 AND
  456 WILL LIKELY BE MOST IMPACTED AND TO A LITTLE LESSER DEGREE
  U.S. ROUTE 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A BLIZZARD WARNING MEANS EXTREME WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. DO NOT TRAVEL UNLESS
ABSOLUTELY NECESSARY.

&&

$$

NMZ531-180000-
/O.CON.KABQ.WW.Y.0032.151117T1300Z-151118T0100Z/
HARDING COUNTY-
549 AM MST TUE NOV 17 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 6 PM MST THIS EVENING.

* SNOW ACCUMULATIONS...A SPOTTY 1 TO 3 INCHES...GREATEST AMOUNTS 
  ON THE HIGHER TERRAIN. MOST OF THE ACCUMULATION SHOULD OCCUR 
  THROUGH MIDDAY AS TEMPERATURES SHOULD RISE ABOVE FREEZING BY 
  LATE MORNING OR EARLY AFTERNOON. 

* TIMING...SNOW WILL CONTINUE FOR THE BETTER PART OF THE DAY 
  TODAY. 

* WINDS...WEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW 
  WILL MAKE FOR HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING
AND BLOWING SNOW.

&&

$$
702 
WWUS45 KABQ 180000
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MST TUE NOV 17 2015

...WINTER STORM PULLING AWAY FROM NEW MEXICO...

.NEAR BLIZZARD CONDITIONS WILL PERSIST ACROSS EASTERN PORTIONS OF
UNION COUNTY THROUGH 8 PM MST BEFORE ENDING. TRAVEL CONDITIONS
WILL BE HAZARDOUS IN NORTHEAST NEW MEXICO OVERNIGHT DESPITE SNOW
AND STRONG WINDS DIMINISHING.

NMZ530-180300-
/O.CAN.KABQ.BZ.W.0001.000000T0000Z-151118T0000Z/
/O.NEW.KABQ.BZ.W.0002.151118T0000Z-151118T0300Z/
UNION COUNTY-
500 PM MST TUE NOV 17 2015

...BLIZZARD WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* SNOW ACCUMULATIONS...ADDITIONAL AMOUNTS GENERALLY LESS THAN ONE
  INCH...BUT DRIFTING WILL PERSIST.

* TIMING...SNOW WILL DIMINISH THIS EVENING.

* WINDS...NORTHWEST TO NORTH 30 TO 40 MPH WITH GUSTS UP TO 50
  MPH...DIMINISHING OVERNIGHT.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...DRIFTING SNOW AND PREVIOUS SNOW ACCUMULATION
  WILL KEEP ROADS CLOSED OVERNIGHT. SEE NMDOT WEBSITE NMROADS DOT
  COM FOR THE LATEST ROAD CONDITIONS OR DIAL 5 1 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A BLIZZARD WARNING MEANS EXTREME WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. DO NOT TRAVEL UNLESS
ABSOLUTELY NECESSARY.

&&

$$

NMZ527-528-180100-
/O.CAN.KABQ.BZ.W.0001.000000T0000Z-151118T0000Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
500 PM MST TUE NOV 17 2015

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
BLIZZARD WARNING. 

SNOW HAS ENDED AND WINDS WILL GRADUALLY DIMINISH OVERNIGHT. TRAVEL
WILL CONTINUE TO BE IMPACTED BY PREVIOUS SNOW AND DRIFTS. VISIT
NMROADS DOT COM OR DIAL 5 1 1 FOR THE LATEST ROAD CONDITIONS.

$$

NMZ531-180100-
/O.CAN.KABQ.WW.Y.0032.000000T0000Z-151118T0100Z/
HARDING COUNTY-
500 PM MST TUE NOV 17 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

VISIT NMROADS DOT COM OR DIAL 5 1 1 FOR THE LATEST ROAD CONDITIONS.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this blizzard warning went out at Nov 17, 4:37 AM MST, 36 minutes earlier.

Area forecast discussion, Nov 17, 4:37 AM MST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 AM MST TUE NOV 17 2015

.AVIATION...
12Z TAF CYCLE
MESSY WEATHER IN TERMS OF LOW CIGS/VIS RESTRICTIONS WILL CONTINUE
THROUGH THIS MORNING ALTHOUGH IMPROVING CONDITIONS EXPECTED AS THE
DAY PROGRESSES. MAIN CONCERN WILL BE ACROSS NE AREAS WHERE WRAP
AROUND PRECIPITATION WILL BE MOST PROLIFIC. WIND WILL BE THE OTHER
MAIN HAZARD. WIND GUSTS BETWEEN 30 TO 50 KT EXPECTED ACROSS THE
FORECAST AREA. AWW SPEEDS ARE LIKELY TO DVLP AT ABQ AROUND THE
NOON HR. SUBSTANTIALLY LESS WIND BETWEEN 23Z TO 02Z AT THE
TERMINAL SITES. LOOKING AT VFR CONDITIONS TUES NIGHT ALTHOUGH
SUSPECT THERE WILL BE POCKETS OF VIS/CIG RESTRICTIONS ACROSS THE
NC MTNS.

50

&&

.PREV DISCUSSION...417 AM MST TUE NOV 17 2015...
.SYNOPSIS...
INTENSE WINTRY STORM WILL BE MOVING OUT OF NORTHEAST NEW MEXICO
TODAY...BUT BLIZZARD OR AT LEAST NEAR BLIZZARD CONDITIONS LIKELY
MUCH OF THE DAY MAINLY NORTH OF A LINE FROM CLAYTON LAKE STATE
PARK TO RATON. THIS AREA MAY SEE 7 TO 13 INCHES OF SNOW...HIGHEST
AMOUNTS ALONG THE MESAS EAST AND JUST NORTH OF RATON AND NEAR THE
SUGARITE CANYON STATE PARK AND LAKE MALOYA VICINITY. VERY STRONG
WINDS WILL GREATLY REDUCE VISIBILITIES IN BLOWING AND DRIFTING
SNOW...MAKING TRAVEL DIFFICULT IF NOT NEARLY IMPOSSIBLE.
ELSEWHERE...EXCEPT FOR BLUSTERY CONDITIONS...WEATHER WILL BE
IMPROVING. A DRY PERIOD WILL ROUND OUT THE WORK WEEK WITH A FEW TO
SEVERAL DEGREES OF WARMING EACH AFTERNOON AFTER TODAY WEST...A
LITTLE MORE VARIABLE EAST.

&&

.DISCUSSION...
DECIDED TO UPGRADE WINTER STORM WARNING FOR RATON RIDGE AND
JOHNSON MESA ZONE AS WELL AS UNION COUNTY ZONE...THE LATTER
FOCUSING MORE ON THE NORTH THIRD OF THE COUNTY. WINDS AND
VISIBILITIES SHOULD SATISFY BLIZZARD CRITERIA THERE...BUT TEMP
CRITERIA OF 20 DEGREES OR LESS NOT SO MUCH. SINCE THIS IS A
PRETTY HIGH END EVENT...THE FIRST ONE OF THIS SEASON THIS INTENSE
AND AFTER DISCUSSING SITUATION WITH MY ESTEEMED COHORT AS WELL AS
THE PUEBLO NWS OFFICE...IT WAS DECIDED TO GO AHEAD WITH THE
UPGRADE. THE BACK SIDE TROWAL SHOULD BE IN PLACE MOST OF THE...
IF NOT ALL...DAY. WHILE SOME MODELS LOITERING SIGNIFICANT
SNOWFALL IN NE UNION COUNTY A BIT PAST 00Z..STAYED WITH A OOZ
EXPIRATION TIME FOR NOW AND DAY CREW CAN ASSESS UPON ANALYZING
NEW DATA AND MODEL RUNS. BOOSTED SNOW AMTS MARKEDLY ACROSS THE
AFFECTED ZONES SUCH THAT TOTALS COULD REACH 10 OR EVEN NEARLY 12
INCHES AT OR VERY NEAR THE HIGHEST ELEVATIONS. ELSEWHERE FOR THE
MOST PART CONDITIONS LIKELY IMPROVING...THOUGH WIND HIGHLIGHTS
REMAIN FOR MUCH OF THE FCST AREA.

REST OF THE WORK WEEK LOOKS BENIGN AND DRY WITH MUCH LESS WIND.
FAIRLY CONSISTENT MODERATION OF AFTN TEMPS WEST HALF THROUGH
PERIOD...BUT THE EAST WILL SEE SOME MODEST COOLING THU AND PERHAPS
MORE SIGNIF COOLING SAT.

43

&&

.FIRE WEATHER...
VIGOROUS UPPER LEVEL SYSTEM WILL STILL BE CLOSE
ENOUGH TO THE FORECAST AREA TO PROVIDE SOME WETTING
PRECIPITATION...MAINLY SNOW ACROSS NE AREAS TODAY. STRONG WIND WILL
BE THE OTHER HIGHLIGHT. THE FLOW WILL BE NORTHWESTERLY. MOST AREAS
WILL EXPERIENCE HIGH VENTILATION RATES DUE TO STRONG TRANSPORT WIND
BUT THERE WILL BE POCKETS OF LESSER RATES DUE TO LOW MIXING HEIGHTS.

GRADUAL DRYING AND WARMING TREND EXPECTED REST OF THE WEEK. MODELS
STILL SHOW A STRONG MID LEVEL DRY INTRUSION THURSDAY SO HEDGED
DEWPOINTS SLIGHTLY LESS THAN MODELS ON THAT DAY...MAINLY HIGH
TERRAIN. IT APPEARS THE DRY INTRUSION SAGS SOUTHWARD AND IS LESS
INTENSE ON FRIDAY. VENTILATION RATES WILL REMAIN HIGH TODAY DUE TO
THE STRONG TRANSPORT WIND ALTHOUGH POCKETS OF LOWER VALUES DUE TO
LOWER MIXING HEIGHTS. WEDNESDAY STILL APPEARS TO BE THE TRANSITION
DAY.S VENT RATES LOWER BUT RESIDUAL STRONGER TRANSPORT WINDS KEEP
RATES FROM FALLING OUT OF SITE. SURPRISINGLY...VENT RATES ARE NOW
HIGHER IN THE MODELS FOR THURSDAY. THIS IS DUE TO A MIXTURE OF
HIGHER THAN EXPECTED MIXING HEIGHTS AND STRONGER WIND FLOW. LOOK FOR
THAT FORECAST TO CHANGE SOME DURING THE NEXT 48 HRS. VENT RATES
LOWER A BIT MORE ON FRIDAY WITH BEST RATES CENTRAL MTNS EASTWARD.
IT IS CONCEIVABLE THAT RATES WOULD RISE DUE TO AN APPROACH OF A
PACIFIC SYSTEM FRIDAY.  HIGH TEMPS SHOULD GET BACK TO NEAR TO
SLIGHTLY ABOVE NORMAL ON FRIDAY BUT GENERALLY COOLER THAN NORMAL
PRIOR TO THAT.

MODELS STILL SHOW A BACK DOOR COLD FRONT INITIALLY ACROSS THE
EASTERN PLAINS BUT PUSHING WESTWARD THROUGH THE CENTRAL MTNS FRIDAY
NIGHT INTO SATURDAY. TEMPS WOULD COOL WHILE RH VALUES RISE. MODELS
CONTINUE TO SHOW A DRIER FRONTAL PASSAGE WITH VERY LITTLE
PRECIPITATION IN THE FORECAST. THE DRIER TREND WOULD CONTINUE INTO
SUNDAY AND MOST LIKELY EARLY NEXT WEEK. SOME SLIGHT MODEL
DIFFERENCES CONCERNING A WEAK WAVE PASSAGE MONDAY. THIS COULD ALTER
VENT RATE FORECASTS. WAVE PASSAGES TYPICALLY RAISE VALUES.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
 NMZ532-534>536.

WINTER WEATHER ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE
FOLLOWING ZONES... NMZ528-531.

BLIZZARD WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... NMZ527-530.

WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
 NMZ506>508-521>524-526-539-540.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR
THE FOLLOWING ZONES... NMZ501-504-519.

&&
Hazardous weather outlook, Nov 16, 6:15 AM MST, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 AM MST MON NOV 16 2015

NMZ501>540-171300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
615 AM MST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT
AS A WINTRY STORM SYSTEM CROSSES THE STATE TODAY AND TONIGHT HEAVY
SNOW AND STRONG TO PERHAPS EVEN LOCALLY DAMAGING WINDS WILL IMPACT
MUCH OF NORTH AND CENTRAL NEW MEXICO. LOCALLY AS MUCH AS 14
INCHES OF SNOW MAY ACCUMULATE ACROSS THE HIGHEST PEAKS OF THE
NORTHERN MOUNTAINS...THOUGH THE MOST WIDESPREAD ACCUMULATIONS WILL
BE SEVERAL INCHES LESS. BLOWING AND DRIFTING SNOW WILL GREATLY
REDUCE VISIBILITIES AT TIMES AND CREATE VERY HAZARDOUS TRAVEL
CONDITIONS. LIGHTER SNOWS OF A FEW TO SEVERAL INCHES CAN BE
EXPECTED WEST OF THE MID AND LOWER RIO GRANDE VALLEY AND THE
LOWER TERRAIN OF NORTHERN NEW MEXICO.

HIGH WINDS RANGING FROM 25 TO NEARLY 45 MPH WITH GUSTS AS HIGH AS
60 MPH CAN BE EXPECTED ACROSS MUCH OF THE HIGHER TERRAIN AND
EASTERN NEW MEXICO TODAY AND THE CENTRAL MOUNTAIN CHAIN ON EAST
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE TO HEAVY SNOW AND VERY STRONG WINDS OF 25 TO 40 MPH WITH
GUSTS BETWEEN 50 AND 60 MPH CAN BE EXPECTED STARTING EARLY TUESDAY
AND FOR MUCH OF THE DAY ACROSS PORTIONS OF UNION AND COLFAX
COUNTIES. SIGNIFICANT SNOW ACCUMULATIONS HOWEVER SHOULD BE
CONFINED MAINLY TO WITHIN 20 TO 30 MILES OF THE COLORADO STATE
LINE. CONSIDERABLE BLOWING AND DRIFTING SNOW AND PERHAPS A FEW
PERIODS OF NEAR WHITEOUT CONDITIONS WILL BE POSSIBLE NEAR THE
COLORADO LINE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 5:13 AM MSTWinter Weather AdvisoryABQ12 hr

Nearby

Blizzard Warnings in New Mexico, 2015Every blizzard warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.